MAUDE Adverse Event Report: CARDINAL HEALTH, INC. MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH, INC. MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850510
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that she was getting a flu vaccine ready for administration.As she was attaching the needle there was a clicking sound which at the time, she thought nothing of, as the needle she had attached are not the ones they normally have ordered to their office, and so she thought it was just the needle clicking into place.She believed that was the moment that the hub of the needle she was using cracked.As she was unaware of the crack and did not see any deformities or issues with any part of the needle, she went along with administering the flu shot to the patient.Upon pushing the plunger to deliver the flu shot, the fluid, instead of going through the needle, came through the crack in the hub of the needle.She gave the patient some paper towels, as he now had most if not all of a flublok vaccine dripping down his left upper arm.Md aware and instructed her, so long as the patient was okay with it, to give the flu shot again as it was unlikely, he got any of the previous one.The patient got the new flu shot ready, using the needles they regularly have ordered to the office and administered as usual.
 
Event or Problem Description
The customer reported that she was getting a flu vaccine ready for administration.As she was attaching the needle there was a clicking sound which at the time, she thought nothing of, as the needle she had attached are not the ones they normally have ordered to their office, and so she thought it was just the needle clicking into place.She believed that was the moment that the hub of the needle she was using cracked.As she was unaware of the crack and did not see any deformities or issues with any part of the needle, she went along with administering the flu shot to the patient.Upon pushing the plunger to deliver the flu shot, the fluid, instead of going through the needle, came through the crack in the hub of the needle.She gave the patient some paper towels, as he now had most if not all of a flublok vaccine dripping down his left upper arm.Md aware and instructed her, so long as the patient was okay with it, to give the flu shot again as it was unlikely, he got any of the previous one.The patient got the new flu shot ready, using the needles they regularly have ordered to the office and administered as usual.Additional information was received from the customer and stated that there wasn't any contaminated needle stick occurred.The patient still follows with the doctor and no further complaint has been made as far as the director knows.
 
Additional Manufacturer Narrative
The following sections were updated or answered: d1: brand name; d3: manufacturer name and address; d4: unique identifier (udi) #; d4: expiration date #; g4: pma/510(k)number; h6: evaluation codes.Investigation summary: samples were not received, for the investigation.The device history record was reviewed and indicated, that the product was released accomplishing all quality standards.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm, the reported issue and determine a root cause.A corrective action is not applicable at this time.This complaint will be used for tracking and trending purposes.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18434886
Report Number1017768-2024-00001
Device Sequence Number7155319
Product Code FMI
UDI-Device Identifier10884521000568
UDI-Public(01)10884521000568(17)271031(10)22M190
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K012736
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881850510
Device Catalogue Number8881850510
Device Lot Number22M190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer12/12/2023
Not provided
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date01/11/2024
11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown